Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
January 21, 2002

Insulin Analogs

Question from Buford, Georgia, USA:

My six year old started using Lantus six months ago, and at first everything was well balanced, but the last three vials have caused midmorning highs and lunch time lows. Is it possible that Lantus is peaking 12 hours after injection or her morning Humalog effect is delayed for some reason? Both her teacher and I are desperate to get this fixed as it affects her school work.

Answer:

Lantus (insulin glargine) could possibly be having a peak. It seems late to me, but after this many years with diabetes, I accept things like that.

On a weekend, you might try not feeding breakfast or giving a very small breakfast and checking the glucose every hour or so to see if the Lantus is driving the glucose down. That’s what we do to check basal rates with the insulin pump.

Then there is the old site question. Hopefully, you aren’t always giving it in the same site. (The little kids are the worst at making parents use the same site.)

LD